Tornado, Clay
- When
- June 11, 2:03 PM CST to 2:04 PM CST
- Where
- Clay County, 4 mi SE of Dickens
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.100, -94.983
A brief tornado caused no reported damage.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 11, 2:00 PM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 300 PM CDT FRI JUN 11 2004 .DISCUSSION... SVR STORMS WILL EXIT THE FAR ERN PART OF FCST AREA BY ERY EVE. OTRW DRY AIR COMNG IN AND LACK OF DECENT SHEAR SEEMS TO KILL ANY OTHER TSTM DVLPMNT CHC NEXT CPL OR THREE HRS. SKIES SHUD GO MOCLR OVER FCST AREA PRETTY QUICKLY THIS EVE WHERE THEY ARENT ALREADY. A FEW CLDS ASSOCD WITH UPR LO MOVG NEWD MAY BRUSH NWRN CRNR OF CWA BUT THIS CUD STILL LEAVE SKIES MOCLR. W/SW WNDS BRINGING IN THE DIRER AIR SHUD DIE OFF PRETTY WELL DURG THE NGT AND SHUD LEAVE CONDS PRETTY GOOD FOR BIG BALLOON RACE FSD AREA SAT MRNG. BIGGER QSTNS COME WITH TSTM CHCS NEXT FEW DAYS. TSTM DVLPMNT PSBL SAT AFTN AND EVE. INSTBLTY MRNGL ESPLY FOR SVR WITH LESS MOISTR AVBL...AND WONDERING ABOUT SLGT RISK SVR SERN PART OF AREA ON DAY 2. HWVR CONCEDE THAT SOME UPPR SUPPRT IS THERE...AND SHRT WV SHOWN COMNG ACRS DURG SAT CUD EASILY BE STGR THAN MODELS FCST...SO WITH SOME HALF DECENT HEATG EXPCTD WILL GO WITH THE CHC TSTMS AND KEEP LIKELY SERN CRNR IN PART OF SLGT RISK AREA. THREAT SHUD TAPER OFF INTO SRN PART OF AREA BY ERY SUN AND BE DONE BY LATE SUN. THIS LEADS TO THE CHANGE OF TAKING OUT CHC TSTMS FOR SUN NGT AND MOST OF MON. WILL THEN BRING MENTN BACK IN BY LATE MON AFTN AS FVRBL LO AND MID LVL WAA PATTRN SETS UP. WILL CONT THIS THREAT INTO MON NGT. CONVECTN THREAT EXNTDED PD FOR TUE THRU FRI IS VERY QSTNBL WITH MODELS STILL MAKING THE BIG CHANGES IN SOLNS FROM RUN TO RUN AND BTWN EACH OTHER. CHC OF TSTMS WE HAVE BEEN CARRYNG FOR WED NGT AND THU MAYBE SHUD BE MOVED A DAY OR DAY AND A HALF BASED ON SOME OF THE LATEST MODELS. HWVR WILL LEAVE THIS ALONE ONE MORE DAY IN VIEW OF ALMOST WILDLY CHANGING MODEL SOLNS IN THE EXTNDED RANGE. KEY IS FCST UPR TROF THE DVLPS FROM THIS AREA INTO NRN GRTLKS BY THU AND WUD SUGGEST DRY AND MILD PD. HWVR MODELS HAVE BEEN KNOWN TO UNDERDO RIDGING IN PLAINS RECENTLY AND THIS CUD SLOW THINGS DOWN OR LEAD TO MORE BIG CHANGES. IN ANY EVENT...BY FRI...LAST DAY OF EXTNDED...THE DRY AND MILD PATTERN SHUD BE IN PLACE. TEMPS THRU MOST OF FCST PD SHUD BE RELTVLY MILD. HWVR THINGS CUD GET WRMR ABOUT MON IF ABV MENTND RDGNG GETS GOING STGR THAN MODELS SHOW. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1136 AM CDT FRI JUN 11 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1136 AM CDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... TTHUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG OR JUST EAST OF INTERSTATE 29 EARLY THIS AFTERNOON. STORM WILL RAPIDLY DEVELOP AND BECOME SEVERE WITH THE INITIAL THREAT BEING LARGE HAIL...IN EXCESS OF GOLF BALL SIZE...NEAR THE SOUTH DAKOTA BORDER. AS THE STORMS MOVE EAST THIS AFTERNOON...THE THREAT FOR DAMAGING WINDS WILL ALSO INCREASE. THE GREATEST THREAT FOR DAMAGING WINDS WILL BE EAST OF LINE FROM MARSHALL MINNESOTA TO IDA GROVE IOWA. THERE WILL ALSO BE A RISK OF AN ISOLATED TORNADO DURING THE AFTERNOON. THE THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE AREA BY 7 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COUPLE OF LOW PRESSURE SYSTEMS WILL MOVE EAST OVER THE AREA. THE FIRST ONE SHOULD BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY AFTERNOON AND EVENING...AND THE SECOND SYSTEM SHOULD AFFECT THE AREA LATE SUNDAY INTO MONDAY. THE BEST CHANCE OF SEVERE THUNDERSTORMS WILL BE IN NORTHWEST IOWA...SOUTHEAST SOUTH DAKOTA...AND FAR NORTHEAST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 1 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. SCHUMACHER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
259 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL CHEROKEE 42.75N 95.55W
06/11/2004 0.75 INCH CHEROKEE IA TRAINED SPOTTER
0114 PM HAIL CHEROKEE 42.75N 95.55W
06/11/2004 0.88 INCH CHEROKEE IA TRAINED SPOTTER
0147 PM HAIL 5 W LINN GROVE 42.89N 95.34W
06/11/2004 0.75 INCH BUENA VISTA IA PUBLIC
0209 PM HAIL 3 SSE ROSSIE 42.97N 95.17W
06/11/2004 0.75 INCH CLAY IA TRAINED SPOTTER
DIME SIZE HAIL COVERING THE GROUND.
0219 PM HAIL GREENVILLE 43.02N 95.15W
06/11/2004 0.75 INCH CLAY IA TRAINED SPOTTER
0223 PM TORNADO 3 NE SIOUX RAPIDS 42.92N 95.11W
06/11/2004 CLAY IA PUBLIC
0224 PM TORNADO 2 W GILLETT GROVE 43.02N 95.07W
06/11/2004 CLAY IA PUBLIC
0226 PM TORNADO 5 NW MARATHON 42.91N 95.05W
06/11/2004 BUENA VISTA IA TRAINED SPOTTER
CONE SHAPED TORNADO
0228 PM TORNADO 3 W WEBB 42.95N 95.07W
06/11/2004 CLAY IA PUBLIC
0228 PM TORNADO 3 N GILLETT GROVE 43.06N 95.04W
06/11/2004 CLAY IA PUBLIC
0233 PM TORNADO 2 NE MARATHON 42.88N 94.96W
06/11/2004 BUENA VISTA IA EMERGENCY MNGR
TORNADO A COUPLE HUNDRED YARDS WIDE
0246 PM TORNADO E WEBB 42.95N 95.01W
06/11/2004 CLAY IA EMERGENCY MNGR
TORNADO ON COUNTY ROAD B63 JUST EAST OF WEBB
&&
TRMThe Sioux Falls radar (KFSD), 151 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
1 tornado. Local standard time, as filed.
A brief tornado caused no reported damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyThe tornado archive for Iowa, 2004Warnings in Iowa, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409529.